| Catalog Number |
3274108 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
Event or Problem Description
It was reported that the product is leaking on the patient side.Additional information received on 2/4/2026: picc placed without incident, confirmed tip termination, patency confirmed, dressing applied.Final flush after dressing applied demonstrated immediate leaking from patient-sided hub edge.No leaking surrounding secureacath.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leaking catheter is confirmed, but the root cause could not be determined.One 4 fr d/l powerpicc sv catheter was returned for evaluation.An initial visual observation of the returned catheter showed blood residues along the device.A functional test of infusing water into each lumen using a 12 ml syringe revealed no obvious leaking along the catheter shaft.A functional test of pressurizing each lumen with water using a 12 ml syringe revealed the red lumen leaked just distal of the molded suture wings.The white lumen was not observed to leak.A microscopic observation revealed a small, longitudinally aligned split just distal of the molded bifurcation.The fracture edges appeared rounded, and the fracture surface appeared granular.No additional features of the split could be observed.The cause of this split could not be determined; however, possible causes of failure include contact of the catheter with an instrument, damage caused during placement of the product, or other unknown clinical conditions.This complaint will be recorded for future trending and monitoring purposes.